Advanced Prostate Cancer
4,571 members4,413 posts

My journey continues

After 3.5 months on BAT things have taken a disasterous turn. PSA jumped to nearly 7000, liver enzymes surged, and fatigued increased. My oncologist immediately restarted me on Xtandi which I had been on for awhile back in in 2015. Unfortunate that doesn't appear to be morning. Urine output is way down, even with a diuretic. Swelling has increased in groin, legs and belly. I have been self cathing for a couple of weeks daily, but I was told to increase to twice a day. Almost immediately I developed blood in urine, so here I sit in the hospital for the first time in 60 years. Monitoring liver and kidney function and urine content using Foley catheter. First time in the 4 years since my diagnosis I have really felt how quickly this damn disease can turn on us. Thanks for listening.

23 Replies
oldestnewest

Hang in there. You have hundreds or thousands cheering for you.

3 likes
Reply

I am sorry things have gone south for you. I will have prayers for you tonight.

Dennis

2 likes
Reply

So sorry that things aren't good at the moment, hopefully the hospital will get you sorted before too long and you will be back home. Sending a hug. Jackie

2 likes
Reply

I pray for you.

2 likes
Reply

I am sorry to hear that. Hopefully the hospital will get you well again and you can go back home soon. Good luck with everything!

2 likes
Reply

Burnett1948. Best wishes: thinking about you.

2 likes
Reply

Sorry you're going through this, keep on fighting.

2 likes
Reply

Hang in there, hopefully just another blip, it is 3am here and I am up reading this great blog for support as sleep escapes me. Praying for you

Bill

3 likes
Reply

Thank you for posting and reminding us of the stark realities of this disease. My diagnosis is four months young, and posts like yours leaves me wide-eyed and grounded. You say thanks for listening; we say thank you for sharing.

2 likes
Reply

Thanks for sharing. May the force be with you!

1 like
Reply

Our prayers are with you! 🙏

2 likes
Reply

Hoping the quality of Life improves for you!

1 like
Reply

Many thoughts I do have--first are prayers. All my Docs. Uro, Onc. and Geneticist, are afraid to let my Pathology escape the grips I have on it at present. They feel they may not get it back in the bottle.

Nalakrats

2 likes
Reply

I'm praying for peace and rest for you. My husband went through using a Foley catheter for awhile - it seems we go from one treatment to another - just hoping for one that works for longer than a few months. I hope that you have loved ones surrounding you - you will be better soon - I pray that you have the pain under control. Remember - you are loved!

1 like
Reply

Gecrillin. I am so sorry. It seemed like the BAT therapy was promising and a break from years of very little testosterone at all. You were brave to attempt it

Reply

I am sorry to hear of this development, We are all pulling for you. Keep fighting and never ever give up.

Dan

1 like
Reply

Not familiar with BAT, but my cancer flared up as the cancer spread to liver, lungs and bone. Felt much the same as you do. A CT scan showed the extent of the cancer spread. Currently I am on ADT and chemotherapy (Doxetaxil and Carboplatin) . This has kept the cancer from further spreading and I feel a little better than I started the treatment but is not a permanent solution.

1 like
Reply

Thanks for sharing. I feel like we're all in this together.

1 like
Reply

Do your docs attribute the drastic change for the worse to be because of BAT

Reply

At least some of it.

Reply

Sometimes BAT resets the clock and Xtandi starts working again..imo that is the best reason to take BAT in the first place..Good chance that will happen in your case

Gus

Reply

So how are things going?? Praying for a speedy recovery to home! Don't give up the fight!

1 like
Reply

OK, I had find out what BAT was - Bipolar Androgen Therapy. A promising study for men with metastatic prostate cancer resistant to chemical or surgical treatment. A testosterone shock treatment as you will. The operative phrase that I gleaned is "resistant to chemical or surgical treatment."

I take this to me chemotherapy failure. Where am I wrong?

Gourd Dancer

Reply

You may also like...